Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 62, NWS Mobile, AL

May 10, 2024Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at May 10, 2024, 7:59 AM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2024, 7:59 AM CDT (12:59 UTC)
Expired
May 10, 2024, 8:30 AM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 111 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1778 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted.

207 
WUUS54 KMOB 101259
SVRMOB
FLC033-113-101330-
/O.NEW.KMOB.SV.W.0062.240510T1259Z-240510T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
759 AM CDT Fri May 10 2024

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Santa Rosa County in northwestern Florida...
  Central Escambia County in northwestern Florida...

* Until 830 AM CDT.

* At 759 AM CDT, a severe thunderstorm was located 6 miles east of
  Molino, or 10 miles north of Pace, moving east at 50 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Milton, Bagdad, Molino, Point Baker, and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3071 8744 3086 8726 3077 8680 3067 8680
      3061 8681 3057 8694
TIME...MOT...LOC 1259Z 284DEG 42KT 3075 8721 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Black
1 follow-up statement
867 
WWUS54 KMOB 101330
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
830 AM CDT Fri May 10 2024

FLC033-113-101340-
/O.EXP.KMOB.SV.W.0062.000000T0000Z-240510T1330Z/
Santa Rosa FL-Escambia FL-
830 AM CDT Fri May 10 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA ROSA AND CENTRAL
ESCAMBIA COUNTIES HAS EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

LAT...LON 3071 8744 3086 8726 3077 8680 3067 8680
      3061 8681 3057 8694
TIME...MOT...LOC 1330Z 284DEG 42KT 3067 8684 

$$

JLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:33 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 10, 6:33 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
633 AM CDT Fri May 10 2024

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 621 AM CDT Fri May 10 2024

MVFR or higher conditions following exiting showers and
thunderstorms are expected to drop to low end MVFR/IFR conditions
currently moving over Mississippi portions of the forecast area.
This drop is expected to be temporary, with general VFR
conditions following by 17z/12n. Southerly winds of 5 to 10 knots
will become northwest to northerly today as a cold front sags
south across the area and last through tonight.
/16

&&

.PREV DISCUSSION... /issued 340 AM CDT Fri May 10 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR AND SHORT TERM...
(Now through Sunday night)
Issued at 340 AM CDT Fri May 10 2024

Severe Thunderstorm Watch #226 continues for most of interior
southeast MS and interior southwest and south central AL through 5
AM. A new Severe Thunderstorm Watch (#228) has been issued for the
coastal counties of AL and the three western-most counties of the
FL panhandle until 7 AM CDT. The severe threat over inland areas
will be diminishing toward daybreak, but the severe threat for the
coastal counties will be increasing through daybreak and shortly
thereafter. For a more detailed discussion of the severe weather
over the next several hours please refer to Mesoscale Update we
just issued at 140 AM CDT (also found at the bottom of this
discussion).

The showers and thunderstorms will be ending from west to east
across the area later this morning as a cold front moves east
across the area. The front should be just east of our entire
forecast area by late this afternoon. The front will be well to
the south of the forecast area and out over the Gulf tonight
through Sunday night, with slightly cooler temperatures and a much
drier airmass in place across the region. For today we will still
be looking at likely to definite PoPs (60-90 percent) through
late morning or mid day, but PoPs should start to drop rapidly
thereafter with only isolated PoPs east of the I-65 corridor by
late afternoon. No PoPs tonight through Sunday, with a low end
chance PoP returning by late Sunday night as the front that has
been stalled over the Gulf begins to lift back north as a warm
front.

Temperatures will cool off during the forecast period. Will still
be a little warm and muggy today with highs in the mid 80s for
most locations, but daytime highs Saturday and Sunday will only be
in the upper 70s to lower 80s across the entire region (maybe a
few mid 80s near the coast). Lows tonight and Saturday night will
range from the mid 50s inland to the mid 60s coastal, and then
slightly warmer Sunday night with lows ranging from the low 60s
inland to the upper 60s coastal.  DS/12

EXTENDED TERM...
(Monday through Thursday)
Issued at 340 AM CDT Fri May 10 2024

A more unsettled weather pattern returns most of the extended term
period as the warm front moves inland over the southeast CONUS and
a series of short waves periodically moves east across the region.
Monday and Tuesday, look for scattered to numerous showers and
thunderstorms each day and then scattered storms Wednesday and
Thursday. There could be some stronger storms at times, but model
disagreement continues and we will continue to monitor and make
adjustments as we get closer to the time frame in question.
Daytime highs on Monday in the 70s and 80s, then a little warmer
Tuesday through Thursday, with highs mainly in the 80s. Lows
Monday night through Wednesday night will range from the mid and
upper 60s inland to the low/mid 70s along the coast. DS/12

MARINE...
Issued at 340 AM CDT Fri May 10 2024

A line of very intense thunderstorms will be moving east across
the bays and near shore waters early this morning, with winds in
excess 60 to 70 knots possible. These conditions will be very
hazardous to small craft early this morning. Otherwise, a moderate
to occasionally strong onshore flow early this morning will become
more westerly during the day today. Winds become northerly and
decrease somewhat by Friday night, with a light to moderate
offshore flow then prevailing through most of the weekend. A light
to moderate onshore flow returns to the marine area during the
early part of next week. DS/12

PREV DISCUSSION... /issued 140 AM CDT Fri May 10 2024/

Severe threat ongoing across the northern half of the forecast
area with the threat ramping up over the next few hours across the
southern half of the area.

A severe line of storms has moved into far inland southwest
Alabama as of this discussion time. As the line continues to move
east, it will start to encounter a slightly less favorable
airmass. This is due to an outflow boundary that has cooled
temperatures into the mid to upper 60s across Crenshaw, Butler,
and parts of Wilcox and northern Covington Counties. This has
created an instability gradient and will likely result in the
northern part of this line gradually weakening. However, a severe
threat will still persist especially just to the south of the
outflow boundary.

Further south the severe threat will ramp up as storms continue to
organize and strengthen back west across southwest and south
central MS. These storms will have a much more unstable airmass
with SBCAPES still in the 2500-4000 J/kg range, mid level lapse
rates of 8-8.5 C/km, and deep layer shear of 50-60 kt. In fact,
KMOB radar is showing a developing rear inflow jet in some of the
storms between McComb and Hattiesburg. Storms will continue to
develop to the south along the southward moving outflow boundary
with strong to severe convection quickly organizing across
portions of SE MS into coastal AL by 3-4am. This convection will
then spread into the NW FL Panhandle through 6am. These storms
will carry an enhanced wind threat with wind gusts over 70mph
possible and individual cells could produce isolated instances of
large hail. Low level flow remains rather weak and veered which
will keep the tornado threat low overall. However, a quick spin up
or two cannot be ruled if the storms congeal into a more organized
complex. A Severe Thunderstorm Watch will be needed for coastal
AL and NW FL within the next hour. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, May 10, 6:24 AM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
624 AM CDT Fri May 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     Tstm Wnd Gst     Crestview               30.76N 86.57W
05/10/2024  M84 MPH          Okaloosa           FL   Mesonet

&&
Special weather statement, May 10, 6:49 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
649 AM CDT Fri May 10 2024

ALZ059-060-FLZ201-203-205-101230-
Covington AL-Escambia AL-Okaloosa Inland FL-Escambia Inland FL-
Santa Rosa Inland FL-
649 AM CDT Fri May 10 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ESCAMBIA...SOUTHERN
COVINGTON...OKALOOSA...NORTHERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES THROUGH 730 AM CDT...

At 649 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northwest of Laurel Hill to 3 miles
southeast of Bratt. Movement was east at 60 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Crestview, Florala, Century, Flomaton, Baker, Jay, Laurel Hill,
Lockhart, Pollard, Riverview, and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
south central Alabama.

&&

LAT...LON 3099 8639 3068 8639 3059 8676 3095 8758
      3116 8671 3104 8619 3099 8619
TIME...MOT...LOC 1149Z 284DEG 54KT 3108 8670 3093 8740

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Black
Local storm report, May 10, 7:08 AM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
708 AM CDT Fri May 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     Tstm Wnd Dmg     1 S Dees                30.55N 88.34W
05/10/2024                   Mobile             AL   Broadcast Media

            Trees down in portions of Mobile County.

&&
Local storm report, May 10, 7:11 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
711 AM CDT Fri May 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     Tstm Wnd Dmg     3 SW Agricola           30.78N 88.56W
05/10/2024                   George             MS   Public

            Minor roof damage and trees down.

&&
Special weather statement, May 10, 7:17 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
717 AM CDT Fri May 10 2024

ALZ262-264-FLZ201>203-101300-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
Escambia Coastal FL-Santa Rosa Inland FL-
717 AM CDT Fri May 10 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BALDWIN...CENTRAL SANTA
ROSA AND NORTHWESTERN ESCAMBIA COUNTIES THROUGH 800 AM CDT...

At 716 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Stapleton to 6 miles
southwest of Bay Minette. Movement was east at 45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Gonzalez, Bay Minette, Stapleton, Molino, Point Baker, and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3081 8798 3082 8799 3082 8800 3083 8800
      3082 8798 3083 8794 3085 8796 3083 8797
      3085 8800 3095 8756 3070 8679 3060 8718
      3061 8720 3059 8720 3060 8722 3061 8726
      3059 8722 3053 8742
TIME...MOT...LOC 1216Z 275DEG 40KT 3083 8763 3084 8787

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Black
Special weather statement, May 10, 7:49 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
749 AM CDT Fri May 10 2024

FLZ203-205-101330-
Okaloosa Inland FL-Santa Rosa Inland FL-
749 AM CDT Fri May 10 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL OKALOOSA AND NORTHERN
SANTA ROSA COUNTIES THROUGH 830 AM CDT...

At 748 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Baker to 7 miles north of Point Baker. Movement
was east at 50 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3056 8650 3085 8729 3092 8656 3086 8639
      3057 8639
TIME...MOT...LOC 1248Z 284DEG 43KT 3081 8666 3080 8701

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:39 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia51 min
May 10, 3:02 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia43 min
May 10, 3:23 AM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa52 min
May 10, 3:39 AM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa51 min
May 10, 3:59 AM CDTTornado WarningMOBOkaloosa, Santa Rosa31 min
May 10, 4:05 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Okaloosa, Santa Rosa40 min
May 10, 6:49 AM CDTSpecial Weather StatementMOBSanta Rosa41 min
May 10, 7:17 AM CDTSpecial Weather StatementMOBSanta Rosa43 min
May 10, 7:49 AM CDTSpecial Weather StatementMOBOkaloosa41 min
May 10, 8:23 AM CDTSpecial Weather StatementMOBEscambia52 min
May 10, 8:30 AM CDTSpecial Weather StatementMOBOkaloosa45 min
May 10, 9:14 AM CDTSpecial Weather StatementMOBOkaloosa61 min
May 10, 9:16 AM CDTSpecial Weather StatementMOBEscambia59 min
May 10, 10:13 AM CDTSpecial Weather StatementMOBOkaloosa47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.